Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
Online ISSN 1552-4485; Print ISSN 0033-569X

Lack of contact in a lubricated system

Authors: Ionel Ciuperca and J. Ignacio Tello
Journal: Quart. Appl. Math. 69 (2011), 357-378
MSC (2000): Primary 35J20, 47H11, 49J10; Secondary 76D08
Published electronically: March 10, 2011
MathSciNet review: 2729893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of a rigid surface moving over a flat plane. The surfaces are separated by a small gap filled by a lubricant fluid. The relative position of the surfaces is unknown except for the initial time $ t=0$. The total load applied over the upper surface is a known constant for $ t>0$. The mathematical model consists of a coupled system formed by the Reynolds variational inequality for incompressible fluids and Newton's Second Law. We study the steady states of the problem and the global existence and uniqueness of the time-dependent problem. We assume one degree of freedom for the position of the surface. We consider different cases depending on the geometry of the upper surface.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35J20, 47H11, 49J10, 76D08

Retrieve articles in all journals with MSC (2000): 35J20, 47H11, 49J10, 76D08

Additional Information

Ionel Ciuperca
Affiliation: Université de Lyon, Université Lyon 1, CNRS, UMR 5208, Institut Camille Jordan, Bat. Braconnier, 43, blvd du 11 novembre 1918, F - 69622 Villeurbanne Cedex, France

J. Ignacio Tello
Affiliation: Matemática Aplicada, E.U.I. Informática, Universidad Politécnica de Madrid, 28031 Madrid, Spain

PII: S 0033-569X(2011)01235-1
Keywords: Lubricated systems, Reynolds variational inequality, global solutions, stationary solutions
Received by editor(s): November 20, 2009
Published electronically: March 10, 2011
Additional Notes: The second author was partially supported by project MTM2009-13655 Ministerio de Ciencia e Innovación (Spain)
Article copyright: © Copyright 2011 Brown University
The copyright for this article reverts to public domain 28 years after publication.

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
AMS Website